Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 271, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 25, 2011, 3:47 PM EDT for Randolph County, North Carolina. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2011, 3:47 PM EDT (19:47 UTC)
- Expired
- Jul 25, 2011, 4:30 PM EDT
- In force
- 43 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Randolph County, NC
The radar
The Raleigh/Durham radar (KRAX), 115 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.8 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 809 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
957
WUUS52 KRAH 251947
SVRRAH
NCC151-252030-
/O.NEW.KRAH.SV.W.0271.110725T1947Z-110725T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
347 PM EDT MON JUL 25 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 430 PM EDT
* AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER RANDLEMAN...MOVING EAST AT 5 MPH. QUARTER
SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
FRANKLINVILLE...RAMSEUR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3592 7994 3590 7954 3575 7954 3560 7956
3560 8002
TIME...MOT...LOC 1947Z 272DEG 5KT 3580 7977
$$
ELLIS2 follow-up statements
286
WWUS52 KRAH 252013
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
413 PM EDT MON JUL 25 2011
NCC151-252030-
/O.CON.KRAH.SV.W.0271.000000T0000Z-110725T2030Z/
RANDOLPH NC-
413 PM EDT MON JUL 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR RANDOLPH COUNTY...
AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
RANDLEMAN...MOVING EAST AT 5 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... STALEY...RAMSEUR...
LIBERTY...FRANKLINVILLE AND COLERIDGE.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3592 7994 3590 7954 3575 7954 3560 7956
3560 8002
TIME...MOT...LOC 2013Z 272DEG 5KT 3580 7973
$$
ELLIS968
WWUS52 KRAH 252022
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
422 PM EDT MON JUL 25 2011
NCC151-252032-
/O.EXP.KRAH.SV.W.0271.000000T0000Z-110725T2030Z/
RANDOLPH NC-
422 PM EDT MON JUL 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR RANDOLPH COUNTY EXPIRES AT 430
PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
WHILE THE IMMEDIATE SEVERE WEATHER THREAT HAS DISSIPATED...ADDITIONAL
SEVERE WEATHER IS POSSIBLE DURING THE NEXT FEW HOURS. BE PREPARED TO
MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE SHELTER IF A WARNING IS
ISSUED.
LAT...LON 3592 7994 3590 7954 3575 7954 3560 7956
3560 8002
TIME...MOT...LOC 2022Z 272DEG 5KT 3580 7971
$$
ELLISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:25 PM EDT, 22 minutes earlier.
Area forecast discussion, Jul 25, 3:25 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 325 PM EDT MON JUL 25 2011 .SYNOPSIS... THE RIDGE OF HIGH PRESSURE ALOFT WILL RETREAT WEST THROUGH TUESDAY ALLOWING AN UPPER LEVEL TROUGH TO MOVE INTO THE REGION. STRONG RIDGING ALOFT WILL REBUILD OVER THE AREA BY THE END OF THE WORK WEEK RESULTING IN A RETURN TO VERY HOT AND HUMID CONDITIONS. && .NEAR TERM /THROUGH TUESDAY/... AS OF 315 PM MONDAY... TONIGHT... LATEST SFC ANALYSIS SHOWS A SFC TROUGH EXTENDING SOUTHWEST FROM A SFC LOW NEAR FREDERICKSBURG VA ACROSS THE WESTERN PIEDMONT/FOOTHILLS REGION OF VA AND NC. LATEST RADAR IMAGERY SHOWS FAIRLY WIDESPREAD CONVECTION ACROSS THE SOUTHERN APPALACHIANS AND FOOTHILLS. OTHER SCT CONVECTION CONTINUES TO DEVELOP ACROSS THE PIEDMONT AND COASTAL PLAIN. LATEST MESOANALYSIS SHOWS A FAIRLY UNSTABLE AIR MASS ACROSS THE REGION WITH MLCAPE VALUES RANGING BETWEEN 2-3K J/KG WITH THE GREATEST INSTABILITY ACROSS THE NORTHERN COASTAL PLAIN. MID LEVEL LAPSE RATES ARE ANEMIC AND SHEAR IS LACKING. PRECIPITABLE WATER VALUES RANGE BETWEEN 2.0 AND 2.25. DEEP LAYER WINDS ARE MORE UNIDIRECTIONAL TODAY AND FROM THE WEST WHICH SHOULD PROVIDE ENOUGH PUSH TO KEEP STORMS MOVING AND REDUCE THE THREAT OF FLASH FLOODING. IN GENERAL THE SEVERE WEATHER PARAMETERS ARE DOWN A NOTCH FROM SUNDAY ALTHOUGH SUFFICIENT INSTABILITY IS PRESENT FOR WIDESPREAD CONVECTION AND SOME ISOLATED SEVERE THUNDERSTORMS CAN BE EXPECTED. THE MAIN THREAT FROM CONVECTION THIS AFTERNOON WILL FOCUS AROUND WET MICROBURSTS WITH THE STRONGEST STORMS AND SOME FLASH FLOODING ACROSS URBAN AREAS AND LOCATIONS THAT EXPERIENCED HEAVY RAIN DURING THE PREVIOUS DAYS. EXPECT CONVECTION TO BECOME MORE NUMEROUS DURING THE NEXT SEVERAL HOURS WITH THE GREATEST CONVECTIVE COVERAGE SHIFTING EASTWARD DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. THE CONVECTION MAY PERSIST INTO THE MID TO LATE EVENING HOURS WITH THE GREATEST COVERAGE ACROSS THE EASTERN PIEDMONT AND COASTAL PLAIN. INCLUDED HIGH CHC TO LIKELY POPS FOR MOST OF CWA TONIGHT. SHOWERS AND THUNDERSTORMS SHOULD GRADUALLY BECOME LESS NUMEROUS LATE THIS EVENING AND WEAKEN WITH THE LOSS OF HEATING AND MARGINAL FORCING. EXPECT A GOOD AMOUNT OF CLOUDINESS OVERNIGHT WITH FAIRLY DEEP MEAN MOISTURE. IF SKIES CLEAR MORE THAN EXPECTED...SOME AREA OF FOG ARE LIKELY. TEMPERATURES TONIGHT SHOULD RANGE IN THE 70-75 RANGE. THE UPPER TROUGH AXIS WILL SHIFT EAST AND SOUTHEAST ON TUESDAY REACHING THE WESTERN CAROLINAS DURING THE MORNING. THIS WILL ALLOW DRIER AIR TO MOVE INTO NORTHERN AND WESTERN PORTIONS OF THE CWA DURING THE DAY WHICH WILL RESULT IN DECREASING CLOUDINESS. NWP GUIDANCE IS FAIRLY CONSISTENT IN THE PLACEMENT OF THE TROUGH AXIS AND FORCING FOR ASCENT ON TUESDAY WHICH NECESSITATES AT LEAST CHC POPS ACROSS THE SANDHILLS AND SOUTHERN COASTAL PLAIN. WITH SLIGHT COOL ADVECTION AND COOLER LOW LEVEL THICKNESSES...HIGH TEMPERATURES SHOULD RANGE ONLY IN THE LOWER 90S. THE SVR THREAT FOR TUES WILL BE CONFINED TO THE SOUTHEAST COUNTIES AND SHOULD BE LIMITED TO ISOLATED WIND DAMAGE FROM WET MICROBURSTS. -BLAES && .SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/... AS OF 310 PM MONDAY... THE PROXIMITY INVOF THE COAST OF THE CAROLINAS OF THE LOW-MID LEVEL TROUGH FORECAST TO SETTLE SLOWLY SOUTHEASTWARD THROUGH NC ON TUE...SHOULD MAINTAIN GENERALLY BROKEN ALTOCUMULUS OVER THE FAR SOUTHEASTERN CWFA TUE NIGHT. MOSTLY CLEAR ELSEWHERE. LOWS 68 TO 74. THE TROUGH AND ASSOCIATED MID LEVEL MOIST AXIS SHOULD DRIFT IN A CYCLONIC LOOP WESTWARD AROUND THE MID LEVEL RIDGE FORECAST TO BUILD QUICKLY OVER THE MIDDLE ATLANTIC REGION WED AND WED NIGHT. THE RELATIVE PROXIMITY OF THE TROUGH/MOIST AXIS WARRANT A SLIGHT CHANCE OF DIURNAL STORMS NEAR THE SC BORDER WED AFTERNOON. THE EXPANSION OF THE RIDGE ALOFT WILL ALSO HERALD THE BEGINNINGS OF HEATING TEMPERATURES...WITH HIGHS GENERALLY IN THE MIDDLE 90S. && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 245 PM MONDAY... MEDIUM RANGE GUIDANCE CONTINUES TO SUGGEST A REPEAT PERFORMANCE OF HEAT THROUGH SAT -- THOUGH WITH AN INCREASE IN MODEL SOLUTION SPREAD REGARDING THE FORECAST POSITIONING AND STRENGTH OF THE SUB-TROPICAL RIDGE INVOF THE CAROLINAS -- FOLLOWED BY RIDGE RETROGRESSION AND RESULTANT LESS HOT TEMPERATURES AND INCREASED PROBABILITY OF STORMS OVER THE MIDDLE ATLANTIC REGION SUN-MON. THIS PROJECTED TRANSITIONAL PATTERN IS VERY SIMILAR TO THE ONE OF RECENT DAYS. THU-SAT NIGHT: VERY HOT TEMPERATURES ARE ACCORDINGLY EXPECTED IN THE MIDDLE TO UPPER 90S THU...FOLLOWED BY UPPER 90S TO LOWER 100S FRI-SAT. PRECIPITATION CHANCES STILL LOOK QUITE LOW GIVEN THE PRESENCE OF THE OVERHEAD SUBSIDENT RIDGE ALOFT. HOWEVER...THE INCREASED MODEL SPREAD REGARDING THE POSITIONING OF THE RIDGE SEEMS IN PART A FUNCTION OF AN INVERTED MID LEVEL TROUGH/MOIST AXIS WITHIN A WEAKNESS IN THE RIDGE OVER THE APPALACHIANS...WHICH COULD PROVIDE ADEQUATE MOISTURE AND LIFT FOR A FEW LATE AFTERNOON STORMS BY FRI AND ESPECIALLY SAT. SUN-MON: HIGHS GENERALLY IN THE LOWER TO MIDDLE 90S...AMIDST TROUGH AMPLIFICATION ALOFT AND INCREASING CLOUD AND SCATTERED TO NUMEROUS STORM COVERAGE INVOF A DIFFUSING FRONTAL ZONE OVER THE MIDDLE ATLANTIC STATES SUN-MON. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... AS OF 145 PM MONDAY... SCT TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTN AND EVENING ACROSS CENTRAL NC. THE THUNDERSTORMS WILL BE MOST NUMEROUS ACROSS THE WESTERN PIEDMONT AND HIGHER ELEVATIONS EARLY THIS AFTN WITH THE BULK OF THE ACTIVITY TRANSITIONING EAST WITH TIME DURING THE EVENING. WILL INCLUDE A MENTION OF CB IN THE TAFS FOR THE FIRST 4 OR SO HOURS WITH THE EXPECTATION THAT THE CONVECTION WILL LIKELY CONTINUE PAST 00Z WHICH WILL REQUIRE ADDITIONAL UPDATES. PERIODS OF MVFR TO IFR VSBYS AND MVFR CIGS CAN BE EXPECTED IN STORMS. SKIES WILL CLEAR SOMEWHAT OVERNIGHT AND WITH THE ADDITION OF PRECIPITATION TODAY THERE IS THE POTENTIAL FOR SOME FOG OVERNIGHT. WILL INCLUDE A BRIEF MENTION OF FOG FOR MOST LOCATIONS - THIS WILL NEED TO BE EXAMINED BY LATER SHIFTS TO LOOK AT CLOUD COVER AND PRECIPITATION. THREAT THUNDERSTORMS ON TUES WILL BE LIMITED TO NEAR KFAY AND POSSIBLY KRDU/KRWI. DRIER AND MORE STABLE CONDITIONS SHOULD INHIBIT THE DEVELOPMENT OF MANY THUNDERSTORMS ON WED AND THU WITH THE THREAT OF CONVECTION INCREASING ON FRIDAY INTO SATURDAY. PERIODS OF MVFR CONDITIONS CAN BE EXPECTED IN THUNDERSTORMS AND POSSIBLY DURING SOME BRIEF EARLY MORNING FOG. -BLAES && .CLIMATE... GSO RDU DATE HIGH/YEAR HIGH MIN/YEAR HIGH/YEAR HIGH MIN/YEAR THU 28: 100/1952 74/1987 104/1952 75/1997 FRI 29: 101/1952 75/2010 104/1952 76/2002 SAT 30: 97/1954 74/1931 101/1953 75/2008 && .RAH WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ042-075>078- 084>086-088-089. && SYNOPSIS...BLAES NEAR TERM...BLAES SHORT TERM...MWS LONG TERM...MWS AVIATION...MWS CLIMATE...MWS
Hazardous weather outlook, Jul 25, 3:42 PM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 342 PM EDT MON JUL 25 2011 NCZ042-075>078-084>086-088-089-261000- JOHNSTON-MOORE-LEE-HARNETT-WAYNE-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- SAMPSON- 342 PM EDT MON JUL 25 2011 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. STRONG TO POSSIBLY SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING MAY PRODUCE ISOLATED DAMAGING WIND GUSTS AND LOCALLY EXCESSIVE RAINFALL. THIS COULD LEAD TO MINOR FLOODING... ESPECIALLY IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED STRONG THUNDERSTORMS TUESDAY AFTERNOON MAY PRODUCE ISOLATED DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL. HOT AND HUMID CONDITIONS WILL RETURN ON THURSDAY AND PERSIST THROUGH SATURDAY. FRIDAY AND SATURDAY WILL FEATURE THE HOTTEST AND MOST HUMID CONDITIONS WITH DANGEROUS HEAT INDEX VALUES EXCEEDING 105 DEGREES DURING THE AFTERNOON. NCZ007>011-021>028-038>041-043-073-074-083-261000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- WILSON-STANLY-MONTGOMERY-ANSON- 342 PM EDT MON JUL 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO POSSIBLY SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING MAY PRODUCE ISOLATED DAMAGING WIND GUSTS AND LOCALLY EXCESSIVE RAINFALL. THIS COULD LEAD TO MINOR FLOODING...ESPECIALLY IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HOT AND HUMID CONDITIONS WILL RETURN ON THURSDAY AND PERSIST THROUGH SATURDAY. FRIDAY AND SATURDAY WILL FEATURE THE HOTTEST AND MOST HUMID CONDITIONS WITH DANGEROUS HEAT INDEX VALUES APPROACHING 105 DEGREES DURING THE AFTERNOON. BLAES
In the hours before
Special weather statement, Jul 25, 2:41 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
241 PM EDT MON JUL 25 2011
NCZ038-039-073-074-251945-
DAVIDSON-MONTGOMERY-RANDOLPH-STANLY-
241 PM EDT MON JUL 25 2011
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS STANLY...RANDOLPH...
MONTGOMERY AND DAVIDSON COUNTIES THROUGH 345 PM EDT...
AT 241 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER BADIN LAKE...OR ABOUT 10 MILES NORTHEAST OF
ALBEMARLE...MOVING EAST AT 10 MPH.
SOME LOCATIONS IMPACTED INCLUDE...BADIN LAKE...ELDORADO.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3544 8035 3550 8031 3551 8029 3551 8019
3555 8022 3558 8021 3564 8029 3563 7979
3548 7977 3530 7971 3527 7971 3524 7967
3521 7966 3523 8038
TIME...MOT...LOC 1841Z 273DEG 8KT 3549 8011
ELLISSpecial weather statement, Jul 25, 2:46 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 246 PM EDT MON JUL 25 2011 NCZ024-025-040-041-251945- CHATHAM-DURHAM-ORANGE-WAKE- 246 PM EDT MON JUL 25 2011 ...A STRONG THUNDERSTORM WILL MOVE ACROSS WAKE...ORANGE...DURHAM AND CHATHAM COUNTIES THROUGH 345 PM EDT... AT 246 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DURHAM...MOVING EAST AT 15 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...DURHAM...BETHESDA... AND...RESEARCH TRIANGLE PARK...RDU INTERNATIONAL AIRPORT. HAZARDS INCLUDE... GUSTY WINDS OF 40 TO 50 MPH. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS... POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. && LAT...LON 3611 7883 3587 7875 3583 7911 3601 7916 TIME...MOT...LOC 1846Z 267DEG 14KT 3594 7894 BLAES
Special weather statement, Jul 25, 2:59 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
259 PM EDT MON JUL 25 2011
NCZ078-089-252000-
SAMPSON-WAYNE-
259 PM EDT MON JUL 25 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS SAMPSON AND WAYNE COUNTIES
THROUGH 400 PM EDT...
AT 258 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
TURKEY...OR ABOUT 6 MILES EAST OF CLINTON...MOVING EAST AT 10 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CLINTON... TURKEY...
HOBBTON... AND MOUNT OLIVE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3455 7825 3475 7839 3499 7865 3520 7865
3531 7855 3526 7849 3525 7842 3535 7816
3560 7805 3559 7783 3537 7780 3518 7783
3515 7790 3520 7802 3518 7816 3488 7814
3474 7820 3471 7813 3472 7811 3471 7811
TIME...MOT...LOC 1858Z 271DEG 9KT 3501 7821
10Local storm report, Jul 25, 3:18 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
318 PM EDT MON JUL 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM TSTM WND DMG 3 WSW DURHAM 35.96N 78.96W
07/25/2011 DURHAM NC 911 CALL CENTER
TREES DOWN ON SHANNON RD NEAR MLK PARKWAY
&&
EVENT NUMBER RAH1101098
KCSpecial weather statement, Jul 25, 3:18 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
318 PM EDT MON JUL 25 2011
NCZ041-252015-
WAKE-
318 PM EDT MON JUL 25 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS WAKE COUNTY THROUGH 415 PM
EDT...
AT 318 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
RDU INTERNATIONAL AIRPORT...OR ABOUT 6 MILES NORTHEAST OF CARY...
MOVING EAST AT 5 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...RALEIGH.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3596 7841 3594 7839 3593 7835 3591 7835
3587 7828 3583 7826 3581 7826 3569 7849
3577 7883 3578 7886 3587 7884 3593 7881
3592 7876 3595 7873
TIME...MOT...LOC 1918Z 279DEG 6KT 3585 7873
23Special weather statement, Jul 25, 3:19 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
319 PM EDT MON JUL 25 2011
NCZ075-252000-
MOORE-
319 PM EDT MON JUL 25 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS MOORE COUNTY THROUGH 400 PM
EDT...
AT 320 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TAYLORTOWN...OR ABOUT 6 MILES SOUTHWEST OF CARTHAGE...MOVING EAST AT
10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CARTHAGE...WHISPERING
PINES.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3506 7950 3506 7957 3512 7957 3527 7971
3551 7977 3552 7935 3549 7934 3547 7936
3539 7928 3535 7927 3530 7919 3527 7922
3520 7910 3518 7910 3517 7912 3521 7925
3516 7934 3504 7946
TIME...MOT...LOC 1920Z 268DEG 10KT 3527 7947
ELLISThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 8:10 PM EDT | Areal Flood Advisory | RAH | Anson, Stanly | 3 hr |
| Jul 24, 8:45 PM EDT | Special Weather Statement | RAH | Montgomery, Moore | 60 min |
| Jul 25, 4:06 AM EDT | Heat Advisory | RAH | Cumberland, Harnett, Hoke, Johnston, Lee, Moore and 4 more | 15 hr |
| Jul 25, 2:41 PM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 64 min |
| Jul 25, 2:46 PM EDT | Special Weather Statement | RAH | Durham | 59 min |
| Jul 25, 2:48 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange | 25 min |
| Jul 25, 2:59 PM EDT | Special Weather Statement | RAH | Sampson, Wayne | 61 min |
| Jul 25, 3:04 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 31 min |
| Jul 25, 3:18 PM EDT | Special Weather Statement | RAH | Wake | 57 min |
| Jul 25, 3:19 PM EDT | Special Weather Statement | RAH | Moore | 41 min |
| Jul 25, 3:23 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 15 min |
| Jul 25, 4:00 PM EDT | Special Weather Statement | RAH | Chatham, Lee | 60 min |
| Jul 25, 4:01 PM EDT | Special Weather Statement | RAH | Franklin | 59 min |
| Jul 25, 4:09 PM EDT | Areal Flood Advisory | RAH | Randolph | 3 hr |
| Jul 25, 4:16 PM EDT | Special Weather Statement | RAH | Harnett, Lee | 59 min |
| Jul 25, 4:34 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Wake | 44 min |
| Jul 25, 4:35 PM EDT | Severe Thunderstorm Warning | RAH | Franklin | 40 min |
| Jul 25, 4:39 PM EDT | Areal Flood Advisory | RAH | Alamance, Chatham | 2 hr |
| Jul 25, 4:40 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Orange | 30 min |
| Jul 25, 4:41 PM EDT | Special Weather Statement | RAH | Scotland | 64 min |
| Jul 25, 4:42 PM EDT | Special Weather Statement | RAH | Halifax | 63 min |
| Jul 25, 4:57 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 63 min |
| Jul 25, 5:01 PM EDT | Special Weather Statement | RAH | Cumberland | 59 min |
| Jul 25, 5:08 PM EDT | Areal Flood Advisory | RAH | Stanly | 3 hr |
| Jul 25, 5:14 PM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 61 min |
| Jul 25, 5:36 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Nash | 54 min |
| Jul 25, 5:44 PM EDT | Severe Thunderstorm Warning | RAH | Nash, Wilson | 46 min |
| Jul 25, 5:50 PM EDT | Special Weather Statement | RAH | Anson, Richmond | 55 min |
| Jul 25, 6:00 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 45 min |
| Jul 25, 6:02 PM EDT | Special Weather Statement | RAH | Halifax, Warren | 58 min |
| Jul 25, 6:07 PM EDT | Areal Flood Advisory | RAH | Anson, Richmond | 3 hr |
| Jul 25, 6:08 PM EDT | Special Weather Statement | RAH | Franklin | 67 min |
| Jul 25, 6:34 PM EDT | Special Weather Statement | RAH | Wilson | 56 min |
| Jul 25, 6:45 PM EDT | Special Weather Statement | RAH | Hoke, Richmond, Scotland | 60 min |
| Jul 25, 6:48 PM EDT | Special Weather Statement | RAH | Sampson | 42 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.